Alert archive / Kentucky / Snow Advisories in 2005

Snow Advisory 5, NWS Jackson, KY

December 7, 200518 counties in Kentucky

NWS Jackson, KY issued this snow advisory at Dec 7, 2005, 10:12 PM EST for 18 counties in Kentucky. It took effect at Dec 8, 2005, 12:12 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2005, 10:12 PM EST (03:12 UTC)
In effect from
Dec 8, 2005, 12:12 PM EST
Expired
Dec 8, 2005, 8:53 PM EST
In force
9 hr
Issued by
NWS Jackson, KY

Counties Bell County, KY, Clay County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Letcher County, KY, Martin County, KY, McCreary County, KY, Perry County, KY, Pike County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this snow advisory went out at Dec 7, 9:43 PM EST, 29 minutes earlier.

Area forecast discussion, Dec 7, 9:43 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
943 PM EST WED DEC 7 2005

.DISCUSSION...

BUSY SHIFT AND LOTS TO LOOK AT. SEVERAL UPDATES PLANNED BASED ON
LATEST MODEL RUNS. CONFIDENCE HAS INCREASED IN THE +SN THREAT OVER
OUR FAR NW CWA (ESTILL...POWELL...MENIFEE...ROWAN...FLEMING...BATH
AND MONTGOMERY COS) AS SOUNDINGS SHOW INITIAL WARM SURGE ALOFT BEING
OVERTAKEN BY EVAP COOLING RESULTING IN A DEEP ISOTHERMAL LAYER NEAR
FREEZING OR SLIGHTLY BELOW. PCPN SHOULD START AFTER NOON AND END
LATE FRI NIGHT HERE. MODEL QPF IS 1/2 TO 3/4 INCH UP THAT WAY AND
WITH RATIOS NEAR OR A LITTLE LESS THAN 10:1 WILL GO WITH A RANGE OF
3 TO 6 INCHES AND UPGRADE WATCH TO A WARNING.

NEXT TIER OF COUNTIES MAINLY NORTH AND WEST OF THE HAL ROGERS
PARKWAY AND HIGHWAY 80 ARE DIFFICULT. EXPECT PCPN TO BEGIN OVER THE
SW PART OF THE AREA AROUND NOON AND PROGRESS QUICKLY NE. TEMPS ALOFT
WILL WARM QUICKLY OVERNIGHT TONIGHT AND EARLY TOMORROW ON THE NOSE
OF A STRONG 50+KT H85 JET. SURFACE TEMPS WILL LIKELY START COLD AND
W/ DENSE OVC COMING IN EARLY AND DRY AIRMASS IN THE LLVLS...HOW MUCH
WE CAN WARM UP IS KEY TO THE TYPE OF PCPN TO START WITH. ATTM
BELIEVE THE PCPN WILL INITIALLY START AS A SN/PL MIX AS COLUMN WET
BULBS TO FREEZING. LLVL WARMING WILL TAKE OVER THOUGH AS SRLY WINDS
INCREASE AND GET SOME HELP FROM DOWNSLOPING OVER THE ERN PART OF THE
CWA SO A QUICK CHANGE OVER THE FZRA IS POSSIBLE BUT PREDOMINANT
P-TYPE BY MID AFTERNOON SHOULD BE RA WITH SOME PL OR SN MIXED IN AT
TIMES N OF THE MTN PARKWAY. BELIEVE WE MAY GET UP TO AN INCH OF SNOW
TO START WITH AND SOME LIGHT ICE ACCUMULATIONS SO WILL HOIST
ADVISORY FOR THE MIDDLE THIRD OF THE CWA.

FOR THE SE THIRD OF THE CWA THE PREDOMINANT P-TYPE SHOULD BE RA
AFTER A BRIEF MIX OF FZRA/PL/SN AT ONSET. THERE MAY BE SOME LIGHT
ICE OR SNOW ACCUMULATIONS W OF A K1A6-KK20 LINE SO THINK AN ADVISORY
IS A GOOD IDEA HERE. E OF THAT LINE...THE EFFECTS OF DOWNSLOPING
SRLY WINDS WILL DELAY ONSET OF PCPN AND WARM THE ATMOSPHERE UP
ENOUGH THAT BY THE TIME PCPN STARTS IT WILL BE RA.

DYNAMICS AND CAA QUICKLY TAKE OVER TOMORROW EVENING AND THE RA/SN
LINE WILL CRASH SE ACROSS THE AREA MAKING IT TO A KLOZ-KJKL-K22 LINE
BY AROUND 02Z AND COMPLETELY THRU THE CWA BY AROUND 06Z. A LITTLE
CONCERNED THAT THIS MAY HAPPEN EARLIER IF PCPN RATES AND DYNAMICS
CAN COOL THE COLUMN SUFFICIENTLY. NEVERTHELESS...EXPECT A 2 TO 4
HOUR PERIOD OF SN/+SN BEFORE THE PCPN ENDS AND THIS SHOULD DROP A
QUICK 1 TO 3 INCHES OF SN EVERYWHERE BEFORE THE SYNOPTIC PCPN ENDS
EARLY FRIDAY MORNING. CONFIDENCE IS FAIRLY HIGH THAT THIS WILL
HAPPEN SO WILL GO AHEAD AND HOIST A SNOW ADVISORY FOR THE REMAINDER
OF THE SE PART OF THE CWA FOR TOMORROW NIGHT. UPSLOPE SHSN WILL THEN
KICK IN BEHIND SYNOPTIC SN THRU MORNING FRI BUT SHOULDN/T
ACCUMULATE MUCH.

WILL SEND ALL UPDATED PRODUCTS INCLUDING NEW WSW ONCE THEY ARE
FINALIZED.

&&

.PREV DISCUSSION...

631 PM EST WED DEC 7 2005

CURRENT WSW EXPIRES AT 7 PM. NEED MORE TIME TO EVALUATE BUT LOOKS
LIKE WE WILL BE UPGRADING PARTS OF THE CURRENT WATCH TO A
WARNING...JUST HOW FAR SE TO EXTEND THE WARNING IS THE QUESTION. SO
FOR NOW WILL RUBBER STAMP THE WSW AND PLAN ON UPGRADING OR
DOWNGRADING WITH THE EVENING FORECAST UPDATE.

551 PM EST WED DEC 7 2005

MAIN CHALLENGE AND CONCERN ONCE AGAIN IS THE APPROACHING WINTER
STORM.

TONIGHT...WITH LIGHT WINDS...LOW DEW POINTS AND CLEAR SKIES EXPECT
THE VALLEYS TO DIP INTO THE TEENS OVERNIGHT. THE RIDGES SHOULD STAY
IN THE MID 20S WITH WAA AND LIGHT WINDS.

MODELS ARE IN DECENT AGREEMENT FOR THE SHORT TERM. A DEVELOPING LOW
PRESSURE CENTER WILL TRACK ACROSS CENTRAL AND EASTERN KENTUCKY
THURSDAY. THE EXACT TRACK WILL BE CRITICAL...FOR THE AMOUNT OF
SNOWFALL WE SEE ACROSS THE AREA. PRECIP WILL SPREAD INTO THE I 75
CORRIDOR DURING THE MORNING HOURS AND GRADUALLY SPREAD NORTH AND
EAST. WITH DRIER AIR AND SOUTHEASTERLY FLOW IN THE LOW LEVELS...THE
ONSET OF PRECIP WILL BE LATER ACROSS SOUTHEASTERN KENTUCKY. IT
APPEARS THAT ENOUGH WARM AIR SHOULD MOVE TO PREVENT THE ENTIRE CWA
FROM A WARNING. DECIDED TO STICK WITH A WATCH OVER THE WESTERN
PORTIONS OF THE CWA FOR NOW...WITH SOME UNCERTAINLY WITH THE EXACT
TIMING AND TRACK OF THE LOW. THESE WILL DETERMINE THE EXACT AMOUNT OF
SNOW OR RAIN THE CWA SEES. INCREASED MOISTURE WILL STREAM INTO THE
AREA THURSDAY COMBINED WITH A STRENGTHENING 300MB JET AND LLJ OVER THE
AREA THURSDAY AFTERNOON AND NIGHT...CONTINUED WITH CATEGORICAL POPS.
MODELS ALSO CONTINUE TO SHOW STRONG LIFT AND DYNAMIC COOLING. BUFKIT
IS ALSO SHOWING A BRIEF PERIOD OF FREEZING RAIN ON THURSDAY AS WARMER
AIR MOVES IN ALOFT. CURRENT FEELING IS THAT AREAS NORTH OF I 64 WILL
SEE THE HEAVIEST AMOUNTS OF SNOW WITH UP TO 6 INCHES IN A FEW AREAS.
RAIN WILL TURN TO ALL SNOW THURSDAY EVENING...AS THE LOW PULLS
NORTHEAST BRINGING MUCH COOLER AIR INTO THE REGION. UPSLOPE SNOW
WILL CONTINUE INTO EARLY FRIDAY FOR THE HIGHER TERRAIN. HIGH
PRESSURE WILL BUILD OVER THE AREA FRIDAY AND BRING DRY CONDITIONS FOR
THE START OF THE WEEKEND.

TEMPERATURES ARE TRICKY FOR THE SHORT TERM...STAYED ON THE COOLER
SIDE OF MOS FOR TOMORROW WITH HIGH AND MID CLOUDS STREAMING OVER THE
AREA DURING THE MORNING HOURS. MOS TEMPERATURES LOOK A BIT COOL ON
FRIDAY...HOWEVER IF WE SOME MORE OF A WIDESPREAD SNOW
EVENT..TEMPERATURES WILL NEED TO BE ADJUSTED DOWN A BIT.

EXTENDED (SATURDAY NIGHT THROUGH WEDNESDAY)...

ALOFT...MAINLY AMPLIFIED PATTERN REMAINS OVER THE U.S. WITH THE
UPPER LEVEL RIDGE IN THE WEST AND THE UPPER LEVEL TROF OVER THE EAST.
A WEAK CLIPPER PASSES THROUGH THE AREA ON SUNDAY...BRINGING SOME LIGHT
RAIN OR SNOW SHOWERS TO THE AREA. WITH CYCLONIC FLOW ALOFT...PRECIP
WILL LINGER INTO MONDAY. HIGH PRESSURE BUILD OVER THE AREA ON
TUESDAY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD.

BIGGEST CONCERN THIS MORNING IS APPROACHING WINTER STORM PERIODS 3
AND 4. NO CHANGE AT THE MOMENT FROM MORNINGS FORECAST DISCUSSION.
BIGGEST THREAT FOR ACCUMULATING SNOW AS STATED LOOKS RIGHT NOW TO BE
OUR NORTHWEST ZONES...THOUGH SOME ACCUMULATING SNOW IS LIKELY ALL
LOCATIONS BEFORE THE END OF THE EVENT. TRACK OF LOW PRESSURE AND
LOCATION OF WARM AIR WILL BE KEY IN DETERMINING WHERE WARNING
CRITERIA AMOUNTS ARE REACHED. WINTER STORM WATCH HAS BEEN REISSUED
WITH LITTLE CHANGE IN ORIGINAL WORDING.

SHORT-TERM FORECAST RIGHT NOW ON TRACK. VERY COLD AIR CURRENTLY OVER
THE AREA WITH NORTHERLY WINDS CONTINUING TO BRING COLD AIR ADVECTION
INTO THE EASTERN PORTION OF THE COMMONWEALTH. SUNNY SKIES WILL ALLOW
SURFACE TEMPERATURES TO CLIMB THROUGH THIS AFTERNOON...THOUGH THIS
WILL BE GRADUAL AND READINGS MOST LOCATIONS WILL ONLY HIT THE MIDDLE
30S.

UPDATE ALREADY OUT. ONLY CHANGE WAS TO REMOVE MORNING WORDING FOR
WINDS IN SOME OF THE ZONES.

501 AM EST WED DEC 7 2005

08Z SFC ANALYSIS SHOWS COLD HIGH PRESSURE PARKED OVER THE PLAINS AND
INTO THE OHIO VALLEY. WELL OFF TO THE SOUTHWEST OF KENTUCKY...AN
INVERTED TROUGH IS DEVELOPING OVER EASTERN TEXAS...TIED TO LOW
PRESSURE OVER THE GULF OF MEXICO. THE COLDEST AIR IS FOUND JUST
NORTHWEST OF KENTUCKY WHERE MANY LOCATIONS ARE BELOW ZERO...CLOSER TO
HOME UPPER TEENS AND LOWER 20S ARE FOUND THROUGH EAST KENTUCKY. ON
SATELLITE... SKIES ARE SEEN MOSTLY CLEAR OVER THE COAL FIELDS OF EAST
KENTUCKY...WITH A BAND OF STRATUS FOUND ALONG AND JUST NORTH OF THE
OHIO RIVER. A FEW FLURRIES ACCOMPANIED THESE CLOUDS ACCORDING TO THE
LATEST SFC OBSERVATIONS.

ALOFT...THE MODELS ARE IN SEMI-DECENT AGREEMENT BRINGING A STRONG
CLOSED LOW SHORTWAVE RAPIDLY THROUGH THE OHIO VALLEY LATE THURSDAY.
THE GFS IS JUST A TAD FURTHER SOUTH THAN THE NAM WITH THIS FEATURE AT
06Z FRIDAY AND STILL STRENGTHENING WHILE THE NAM IS STARTING TO FILL
IT BY 12Z. HEIGHTS RISE IN THE WAKE OF THE WAVE DURING THE DAY FRIDAY
AS ANOTHER TROUGH GEARS UP OVER THE HIGH PLAINS...DESTINED TO HEAD
THIS WAY FOR THE WEEKEND. THE GFS IS SLOWER AND MUCH STRONGER THAN
THE NAM WITH THIS TROUGH. ITS ARRIVAL WILL MARK THE CONTINUATION OF
THE EASTERN TROUGH INTO THE START OF NEXT WEEK.

SENSIBLE WEATHER WILL FEATURE ANOTHER SUNNY...BUT COOL...DAY
FOLLOWED BY A COLD NIGHT AS THE CLOUDS START TO ARRIVE TOWARDS DAWN.
THE CLOUDS WILL QUICKLY THICKEN DURING THE MORNING THURSDAY AS GULF
MOISTURE STREAMS NORTH INTO THE OHIO VALLEY. THE INVERTED LOW
PRESSURE TROUGH WILL TAP INTO THIS AS IT DEEPENS INTO A POTENT
CLOSED SFC LOW THURSDAY NIGHT OVER THE NORTHERN OHIO VALLEY. THE
DEEPENING IS THANKS TO THE INBOUND SHORTWAVE AND ITS STRENGTHENING
300MB JET THAT ROARS OVER EAST KENTUCKY THURSDAY EVENING. IN
ADDITION...A HEALTHY LOW LEVEL JET WILL MATERIALIZE OVER EAST
KENTUCKY THURSDAY EVENING.

THE MOISTURE AND UPPER LEVEL DYNAMICS WILL COME TOGETHER TO OVER EAST
KENTUCKY LATE THURSDAY WITH EVAPORATIVE AND DYNAMIC COOLING LIKELY
TO ADD TO THE SNOW POTENTIAL. HOWEVER...THE 00Z NAM HAS COME IN QUITE
WARM COMPARED TO THE GFS AND ITS OWN CONTINUITY. FOR THE FORECAST...
FAVOR THE DYNAMICS OF THE NAM BUT WITH A THERMAL STRUCTURE SIMILAR TO
THE GFS. THIS MEANS THAT ACCUMULATING SNOW WILL BE A GOOD BET FOR
MOST OF THE CWA...ESPECIALLY NORTH AND WEST OF JKL. SNOW AMOUNTS
SHOULD BE DAMPENED BY RAIN THAT MIXES IN OVER THE SOUTHEAST...THANKS
TO WARM AIR BROUGHT NORTH BY THE SFC LOW.

HAVE CHOSEN TO ISSUE A WINTER STORM WATCH FOR THURSDAY AFTERNOON
THROUGH FRIDAY MORNING TO HANDLE THIS. AT THIS POINT EXPECT AMOUNTS
TO RANGE FROM JUST AN INCH OR SO IN THE FAR SOUTHEAST TO ISOLATED
REPORTS OF 6 INCHES FROM THE SNOW BANDS THAT SET UP OVER OUR NORTHERN
COUNTIES LIKE ROWAN AND ELLIOTT. EXPECT ANY SLEET TO BE A TRANSITORY
EVENT AS DYNAMIC COOLING WINS OUT IN THE WATCH AREA.

THE SNOW SHOULD TAPER TO FLURRIES EARLY FRIDAY AS THE STORM PULLS
AWAY...MUCH DRIER AIR MOVES IN...AND ANY UPSLOPE FLOW WEAKENS. AFTER
A CHILLY START SATURDAY WILL MODERATE UNDER PLENTY OF SUNSHINE AND
RETURNING SOUTH WINDS AS THE SFC HIGH MOVES EAST. THE NEXT SFC
FEATURE WILL BE A MOISTURE CHALLENGED LOW ROLLING THROUGH THE GREAT
LAKES THAT WILL BRING A SMALL CHANCE OF SNOW TO KENTUCKY ON SUNDAY.

TEMPERATURES CONTINUE ON THE CHILLY SIDE. AGAIN WENT WITH THE COLDER
MOS...OR EVEN BELOW...THROUGH THE SHORT RANGE. THIS WAS PARTICULARLY
TRUE WITH HIGHS THURSDAY. IN ADDITION TO UNDER CUTTING MOS ON THAT
DAY...ALSO ADJUSTED THE DIURNAL CURVE FOR AN EARLIER HIGH
ANTICIPATING EVAPORATIVE COOLING AS THE PCPN HITS IN THE
AFTERNOON00N. THE MOS GUIDANCE IS SIMILAR WITH RESPECT TO POPS
THROUGH FRIDAY. THEY GO CATEGORICAL...EXCEPT LIKELY FOR THE NGM
HANDICAPPED FWC...BOTH THURSDAY AND THURSDAY NIGHT. MY POPS MATCH UP
WELL WITH THIS.

FOR THE IFPS/GFE GRIDS...HAD TO DEVIATE FROM MY USUAL POPULATION
OF WINDS AND DEWPOINTS DERIVED FROM THE ETA12 SINCE THE GFS WAS
FAVORED. USED THE MODEL DATA FROM THE GFS FOR THESE ELEMENTS...MAKING
ADJUSTMENTS FOR DIURNAL TRENDS AND TOPOGRAPHY. THE REST OF THE
FORECAST WAS IN QUITE GOOD SHAPE WITH MOST CHANGES MADE IN
ACCORDANCE WITH A RAMP UP TO THE WINTER STORM SCENARIO. DID WARM THE
SOUTHEAST PART OF THE CWA A BIT MORE FOR THURSDAY THAN WAS REFLECTED
IN THE GRIDS...AND LIMITED THE SNOW THREAT FOR THESE AREAS.

930 PM EST TUE DEC 6 2005

WEAK COLD FRONT HAS MOVED ACROSS THE AREA WITH LITTLE FANFARE. LOW
SC DECK HAS LINGERED OVER FAR NRN KY AND OH W/ SOME OCCASIONAL -SN
UNDERNEATH THIS. MOST OF THE CWA IS CLEAR NOW AND SHOULD REMAIN THAT
WAY THRU THE REMAINDER OF THE NIGHT. THE SC LAYER DOES WANT TO VISIT
THE FAR NW TIP FROM TIME TO TIME HOWEVER.

AS FAR AS THE FORECAST GOES...OBSERVED TEMPS ARE RUNNING A FEW
DEGREES ABOVE HOURLY GRID TEMPS BUT SHOULD HAVE NO PROBLEM ACHIEVING
EXPECTED MIN TEMPS WITH CLEAR SKIES AND GOOD RADIATIONAL COOLING
CONDITIONS SO JUST MADE SOME MINOR ADJUSTMENTS THERE. TWEAKED DEWS
AND SKY GRIDS AS WELL BUT NO BIG CHANGES. WILL UPDATE ZONES A
LITTLE LATER TO GET RID OF EVENING WORDING. UPDATED GRIDS/WEB
PRODUCTS ARE ALREADY ON THE WAY.

REGARDING THE SYSTEM EXPECTED TO AFFECT THE AREA THU INTO FRI
MORNING...MODELS ARE REMARKABLY SIMILAR IN HANDLING THE SYSTEM FOR
THE MOST PART. THE BIG DIFFERENCE BETWEEN THE COOLER GFS AND THE
WARMER NAM IS THE H85 JET. THE NAM IS ALMOST TWICE AS STRONG OVER E
TN AND E KY THAN THE GFS W/ A 50 KT JET SCREAMING OUT OF THE S LATE
THU AFTERNOON. THIS BRINGS WARM AIR UP THE TN VALLEY WELL N INTO E
KY AND SRN WV. THIS SCENARIO WOULD RESULT IN A LIQUID START TO THE
PCPN FOR SOME PARTS OF THE CWA. IF NAM VERIFIES AREAS S OF I 64
WOULD START AS ALL RA OR A RA/SN MIX. IF GFS VERIFIES AREAS S OF THE
HAL ROGERS PARKWAY AND HWY 80 WOULD START AS A RA/SN MIX W/ ALL SN
FOR THE REMAINDER. DYNAMICS AND CAA QUICKLY TAKE OVER AROUND SUNSET
AND COLUMN COOLS SUFFICIENTLY TO SUPPORT ALL SN EVERYWHERE...BUT DUE
TO THE WARM NOSE POSSIBILITY AND THE FACT THE EVENT IS STILL AROUND
48 HRS AWAY...CALLING ACCUMULATIONS AT THIS POINT IS TOUGH. THE
POSSIBILITY FOR SEVERAL INCHES IS THERE AND SENT SPS EARLIER FOR
ADDED AWARENESS AND FIGURED IT/S PRESENCE WOULD LEAD NICELY INTO ANY
WSW PRODUCTS THAT MAY BE ISSUED LATER ON.

.JKL WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THURSDAY
AFTERNOON THROUGH LATE THURSDAY NIGHT FOR KYZ044-KYZ050-KYZ051-
KYZ052-KYZ058-KYZ059-KYZ060- KYZ068-KYZ069-KYZ079-KYZ080-KYZ083-
KYZ084-KYZ104-KYZ106-KYZ107- KYZ108-KYZ109-KYZ111-KYZ112-KYZ114.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON THU UNTIL 5 AM EST FRI FOR...
   KYZ044-050>052-058>060
WINTER WEATHER ADVISORY FROM 10 AM THU UNTIL 5 AM EST FRI FOR...
   KYZ068-069-079-080-083>087
WINTER WEATHER ADVISORY FROM NOON THU UNTIL 5 AM EST FRI FOR...
   KYZ104-106>109-111-112-114
SNOW ADVISORY FROM 7 PM THU UNTIL 5 AM EST FRI FOR...
   KYZ088-110-113-115-117>120

&&

ABE
Hazardous weather outlook, Dec 7, 5:10 AM EST, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
510 AM EST WED DEC 7 2005

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111-112-
114-081315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-LEE-BREATHITT-OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE
510 AM EST WED DEC 7 2005

...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WINTER STORM IS EXPECTED TO BRING ACCUMULATING SNOW TO MOST OF EAST
KENTUCKY THURSDAY AND THURSDAY NIGHT. SEE THE PRODUCT SDFWSWJKL FOR
ADDITIONAL DETAILS.

THERE IS ALSO A CHANCE OF SNOW OVER PORTIONS OF EAST KENTUCKY SUNDAY
AND AGAIN MONDAY NIGHT/TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SNOW REPORTS THURSDAY AFTERNOON
INTO FRIDAY MORNING.

KYZ085>088-110-113-115>120-081315-
WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
510 AM EST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WINTER STORM IS EXPECTED TO BRING ACCUMULATING SNOW TO MOST OF EAST
KENTUCKY THURSDAY AND THURSDAY NIGHT....THOUGH WARMER AIR AND MORE OF
THE PRECIPITATION FALLING AS RAIN WILL LIMIT THE SNOW ACCUMULATIONS
IN FAR SOUTHEAST KENTUCKY. SEE THE PRODUCT SDFWSWJKL FOR ADDITIONAL
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SNOW REPORTS THURSDAY INTO
FRIDAY MORNING.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 10:12 PM ESTWinter Storm WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more23 hr
Dec 7, 10:12 PM ESTWinter Weather AdvisoryJKLBell, Breathitt, Clay, Elliott, Jackson, Johnson and 12 more23 hr

Nearby

Snow Advisories in Kentucky, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.